The Journal of Medical Sciences

Register      Login

VOLUME 9 , ISSUE 1-4 ( January-December, 2023 ) > List of Articles

CASE REPORT

Fixed Drug Eruption to Levocetirizine: A Case Report

Dennis Henry, Vishal Methre, Yumjom Padu

Keywords : Antihistamines, Case report, Fixed drug eruption, Levocetirizine

DOI: 10.5005/jp-journals-10045-00235

License: CC BY-NC 4.0

Published Online: 27-10-2023

Copyright Statement:  Copyright © 2023; The Author(s).


Abstract

Fixed drug eruption (FDE) is a delayed-type hypersensitive reaction. It presents as skin lesions that recur at the same sites upon repeated exposures to an offending agent. It represents the most common cutaneous adverse drug reaction pattern in Indian patients. Corticosteroids and antihistamines are the major workhorses for the treatment of these adverse reactions after withdrawal of the offending drugs. In a few rare cases, the antihistamines given for treatment can also cause the patient to have FDE. Here, we present the case of a patient who got FDE due to levocetirizine.


HTML PDF Share
  1. Jhaj R, Asati DP, Chaudhary D. Fixed drug eruption due to levocetirizine. J Pharmacol Pharmacother 2016;7(2):109–111. DOI: 10.4103/0976-500X.1847782.
  2. Ruiz-Genao DP, Hernández-Nüñez A, Sánchez-Pérez J, et al. Fixed drug eruption due to loratadine. Br J Dermatol 2002;146(3):528–529. DOI: 10.1046/j.1365-2133.2002.46314.x
  3. Guptha SDN, Prabhakar SM, Sacchidanand S. Fixed drug eruption due to levocetirizine. Indian J Dermatol Venereol Leprol 2005;71:361–362. DOI: 10.4103/0378-6323.16793
PDF Share
PDF Share

© Jaypee Brothers Medical Publishers (P) LTD.